MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-70/I16-30
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Cardiac Arrest (1762); Rupture (2208); Obstruction/Occlusion (2422); Clinical Endoleak (4843)
Date of Event 05/08/2023
Type of Reportable Event Death
Event or Problem Description
The patient initially received treatment for an abdominal aortic aneurysm (aaa) through the implantation of an afx bifurcated stent graft, two (2) afx limb stent grafts and an afx vela suprarenal.Approximately seven (7) years from the initial procedure, the patient was urgently admitted due to an aortic rupture.Imaging revealed the presence of an endoleak type iiib, endoleak type ia, and a limb occlusion.The patient experienced a cardiac arrest and ultimately passed away.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx type ia endoleak of the proximal component, type iiib endoleak of the distal main body, right common iliac artery occlusion, and ruptured aorta are confirmed.The death is unconfirmed.The death could not be determined due to inconclusive information.This is moderately consistent with the reported adverse event/incident.The index case was off-label.The right common iliac artery distal diameter was 26 mm (should be 10-23mm).It was planned to extend with an iliac stent.There was concomitant product usage of non-endologix stents (2 icast) in the right common iliac artery.The neck diameter was 33mm - should be 18-32mm off-label.This likely contributed to the type ia endoleak.The causation for the type iiib endoleak could not be determined.The right common iliac artery had non-endologix stents placed at the index, this likely contributed to the right iliac occlusion.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being deceased.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: date of received by manufacturer - updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17044302
Report Number2031527-2023-00166
Device Sequence Number15638158
Product Code MIH
UDI-Device Identifier00818009010117
UDI-Public(01)00818009010117(17)171027
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2017
Device Model NumberBA28-70/I16-30
Device Lot Number1265923-013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1252614010; AFX LIMB STENT GRAFT 1339099014; AFX VELA SUPRARENAL 1252063020
Outcome Attributed to Adverse Event Death;
Patient SexMale